Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Child has cold, cough, fever, tonsil problem, adenoids. Loose motion after taking Asthalin, paracetamol, cetrizin. Reason?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 1220 Questions
Hi doctor,
My son is 5 years old. He suffered from cold and cough for last one week. Suddenly last night he had fever. He is having problem of tonsils and adenoid. Last night he was snoring and didn't had good sleep. Today we went to doctor and he gave asthalin, paracetamal and cetrizin. But after came back from hospital he got loose motion. His stool is watery and coming like urine and with sound. What may be the reason? it is anything very emergency? what medicine can i give? please help me.It is very urgent
Posted Sun, 25 Aug 2013 in Medicines and Side Effects
Answered by Dr. Vaishalee Punj 48 minutes later

Thanks for posting your query on XXXXXXX

The cough and cold seems like a viral infection. He is already on the right set of medicines for it. Paracetamol should be given whenever the kid has fever or upto 4 times a day. Cetrizine should be given when the kid a runny nose and sputum other wise it should not be given. Asthalin should be given only for obstruction and difficulty in breathing.

For diarrhea give him oral rehydration like Gatorade or ORS-L whenever he has a loose motion and vomiting. Oral rehydration is the best measure to take during the episodes. It helps replace the lost electrolytes and fluids and helps in healing of the intestinal lining as well by giving it some rest. Avoid giving him milk and milk products. Avoid juices. Can give him fruits, cerelac (which is thick and also helps), other solid foods that he may like. Medicine or antibiotic is usually not recommended unless the diarrhea is severe, lasts for many days or has blood in it. Give him hygienic food and pure drinking water.

Let me know if you need further clarification


Dr Vaishalee
Above answer was peer-reviewed by
Follow-up: Child has cold, cough, fever, tonsil problem, adenoids. Loose motion after taking Asthalin, paracetamol, cetrizin. Reason? 7 hours later
Thanks a lot doctor. Now his diarrhea has stopped. But he is having snoring while he sleeping. How we can treat adenoid.He is not having this problem during summer. He was ok from april till last week.From last week only he started snoring. He struggles a lot for breathing in night. Please suggest me some treatment for adenoid and tonsils. He is five years old. his weight is only 16kg.Is it normal?
Answered by Dr. Vaishalee Punj 16 hours later
Hi again

It seems that his adenoids and/ tonsils worsened because of the respiratory infection. Let us see if his snoring gets better after the infection is over. Actually snoring is an indication to get the adenoids and/or tonsils removed by surgery. Surgery can have its side-effects and recurrence may happen though not very common. For the time being we can try non sedating decongestants to decrease the size. Cetrizine is one. Another one is pseudoephedrine. There are some syrups that have both for example Cetin-plus susp.

Usually adenoids and tonsils decrease in size with age. For mild to moderate cases surgical removal is not indicated.

We have to increase his immunity so that he does not catch recurrent infection. His weight is low. Thus I will recommend some life-style changes:

1. Take fruits and vegetables at least 5 times a day. He has to eat something 6 times a day. Take hygienic food and pure drinking water. Filtration technique of reverse osmosis produces safest water. Give him high calorie food to increase his weight. High calorie food include milk products like cheese, ghee, butter, cream, ice-cream, etc. You can also add pediasure or cream 1 -2 tbsp in his milk after dinner. Give him milk shakes, soy-milk, paneer, cookies, cakes, etc. Avoid juices. Avoid giving milk in bottle.

2. Daily exercise or playtime recommended.

3. Avoid triggers like dust, pollen, cold air etc.

4. Avoid going to day-cares or schools that have limited space and more kids. Kids in such places fall sick more often. Keep away from sick people.

5. Avoid unnecessary medication including antibiotics.

Let me know if I can assist you further

Dr Vaishalee
Above answer was peer-reviewed by
Follow-up: Child has cold, cough, fever, tonsil problem, adenoids. Loose motion after taking Asthalin, paracetamol, cetrizin. Reason? 8 hours later
Thanks a lot for ur reply. He is not having fruit. can you suggest any syrup as supplementry to improve his immunity. we are in india. Please suggest some syrup available in india. Last year he had the same problem in august. The problem occured frequently till dec. Then he was ok till last month. He got the problem again. Shall i use nasal spray.
Answered by Dr. Vaishalee Punj 2 hours later

You can try a multivitamin syrup like Cherifer syrup with zinc to be taken 2.5 - 5 ml a day.

Nasal sprays are available in two types: decongestants like otrivin and steroidal nasal spray. Steroidal nasal spray are better avoided during infections. Decongestant nasal sprays are not recommended in kids and also cannot be used for prolonged times. If you think that these sprays will work for the snoring then it can be used, but use it under medical supervision.


Dr Vaishalee
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor